Cutaneous, purpuric painful nodules upon addition of ibrutinib to RCVP therapy in a CLL patient: A distinctive reaction pattern reflecting iatrogenic Th2 to Th1 milieu reversal

Joseph Justin Mulvey, Gerard J. Nuovo, Cynthia M. Magro

Research output: Contribution to journalArticlepeer-review

14 Scopus citations

Abstract

A 70-year-old white man with stage C chronic lymphocytic leukemia who was being successfully treated with ibrutinib and rituximab developed bilateral, purpuric, painful cutaneous nodules. Biopsies of these nodules did not reveal the usual Th2 milieu of chronic lymphocytic leukemia but instead exhibited a Th1-rich lymphocytic infiltrate with resultant neutrophil and granulomatous inflammation. The eruption resolved with drug cessation emphasizing the potential importance of this drug in treating conditions associated with Th2 dysregulation.

Original languageEnglish (US)
Pages (from-to)492-498
Number of pages7
JournalAmerican Journal of Dermatopathology
Volume38
Issue number7
DOIs
StatePublished - Jul 1 2016
Externally publishedYes

Keywords

  • Cutaneous nodules
  • Ibrutinib
  • Ibrutinib side-effect
  • Purpuric nodules
  • Th1
  • Th2

ASJC Scopus subject areas

  • Pathology and Forensic Medicine
  • Dermatology

Fingerprint

Dive into the research topics of 'Cutaneous, purpuric painful nodules upon addition of ibrutinib to RCVP therapy in a CLL patient: A distinctive reaction pattern reflecting iatrogenic Th2 to Th1 milieu reversal'. Together they form a unique fingerprint.

Cite this